DAVID TONG, M.B., B.S., D.M.R.T.
This content is PDF only. Please click on the PDF icon to access.
To the editor: I read with interest the report of Dr. Dicato and Dr. Ellman of a patient with Coumadin®-induced necrosis of the breast associated with disseminated intravascular coagulation (1). They recommended treatment with heparin to reverse the thrombosis in small vessels.
A few years ago, I reported a similar case of haemorrhagic necrosis of the breast in a 45-year-old woman with mitral stenosis and multiple pulmonary emboli (2). Spontaneous haemorrhage in the breast occured 2 days after starting oral phenindione (Dindevan®) therapy. This proceeded to infarction in spite of continuous heparin therapy for 5 days. The general condition of
TONG D. Heparin Therapy in Coumadin® Breast Necrosis. Ann Intern Med. 1976;84:222. doi: https://doi.org/10.7326/0003-4819-84-2-222_1
Download citation file:
Published: Ann Intern Med. 1976;84(2):222.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use